| Catalog Number |
42502006001 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hypersensitivity/Allergic reaction (1907); Pain (1994); Swelling/ Edema (4577)
| Date of Event |
10/17/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported a patient had an initial left total knee arthroplasty.Subsequently, the patient developed pain, loss of flexion and mobility, and was found to have a nickel allergy.Approximately 3.5 years post-op, the patient underwent a revision to nickel free implants.The femoral component and bearing were revised.The surgeon noted that the femoral component was what contained nickel.
Additional Manufacturer Narrative
(b)(4).D10: 42557000114 - stem extension tapered cemented 14 mm diameter +30 mm length - 65491454, 42512100411 - articular surface medial congruent (mc) left 11 mm height use with tibia sizes c-d/cr femur sizes 6-7 - 65278580, 42532006401 - tibia cemented 5 degree stemmed left size c - 65282118, 42540000029 - all poly patella cemented 29 mm diameter - 65346185.H6: suggested component code: mechanical (g04) - femur.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.The event is confirmed.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified that there was no evidence of infection, however, there was a positive nickel allergy test report supplied.The ifu lists nickel as a material in the composition of the implant material and also under 'material precautions' states that ''nickel, is classified as a skin sensitizer 1: sensitization or allergic reaction to users and/or patients''.The ifu states do not use in patients with suspected or confirmed metal sensitivity or allergy to the metals utilized in the manufacture of the subject device.The root cause can therefore be attributed to a failure to follow instructions.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.